MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the product code of the product used in each procedure? sxpp1b450 what is the surgeon¿s experience with this stratafix suture? has been using since march/april timeframe consistenly date and name of index surgical procedure? see above what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? laparoscopic (mainly a couple robotic but mainly lap) on what tissue was the suture used?vaginal cuff was the fixation loop secured to tissue at the initiation of suture use during the index procedure?¿yes always¿ was at least one reverse stitch performed prior to closure? ¿yes always¿ what tissue dehisced? no ¿ she noted that her fellows were the first to recognize the pattern because they were fielding a higher number of after hours and weekend calls.¿ once the fellows raised the issue, the department reviewed the cases collectively and believes there has been a noticeable increase in postoperative bleeding since transitioning to stratafix.¿ while some postoperative bleeding is expected, she felt the listed cases showed an elevated rate.- she mentioned dr.(b)(6).May provide more but i have not received any additional information ¿ her early impression is that there may be increased granulation tissue when using stratafix, which she believes could be contributing to the bleeding.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic hysterectomy on (b)(6) 2025 and barbed suture was used on the vaginal cuff.The patient experienced moderate bleeding at 4 weeks postop, no dehiscence but tiny amt granulation tissue treated.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: c1.

Brand Name
SFXSPI PDS+ UNI VIO 12IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24169018
Report Number2210968-2026-00949
Device Sequence Number9129423
Product Code NEW
UDI-Device Identifier10705031236219
UDI-Public10705031236219
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown